Alert archive / Illinois / Wind Advisories in 2010

Wind Advisory 1, NWS Lincoln, IL

April 6, 201018 counties in Illinois

NWS Lincoln, IL issued this wind advisory at Apr 6, 2010, 11:04 AM CDT for 18 counties in Illinois. It took effect at Apr 6, 2010, 1:00 PM CDT. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Apr 6, 2010, 11:04 AM CDT (16:04 UTC)
In effect from
Apr 6, 2010, 1:00 PM CDT
Expired
Apr 6, 2010, 3:35 PM CDT
In force
3 hr
Issued by
NWS Lincoln, IL

Counties Champaign County, IL, Christian County, IL, Clark County, IL, Clay County, IL, Coles County, IL, Crawford County, IL, Cumberland County, IL, Douglas County, IL, Edgar County, IL, Effingham County, IL, Jasper County, IL, Lawrence County, IL, Macon County, IL, Moultrie County, IL, Piatt County, IL, Richland County, IL, Shelby County, IL, Vermilion County, IL

The radar

The Lincoln radar (KILX), 121 km from the middle of the area, began a volume at 16:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 4.1 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2010-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 65 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2010-04-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 374 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
65 J/kg
Mixed-layer CIN
-496 J/kg
Mixed-layer LCL
854 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
374 m²/s²
0-3 km storm-relative helicity
420 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

578 
WWUS73 KILX 061604
NPWILX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
1104 AM CDT TUE APR 6 2010

...WIND ADVISORY IN EFFECT FOR EAST CENTRAL AND SOUTHEASTERN
ILLINOIS UNTIL 6 PM...

.STRONG WINDS JUST OFF OF THE SURFACE ARE MIXING DOWN TO THE
SURFACE WITH PLENTY OF WARM AIR MOVING INTO CENTRAL ILLINOIS THIS
MORNING. THIS AFTERNOON HAS THE POTENTIAL TO BE QUITE WINDY...PARTICULARLY
SOUTHEAST OF INTERSTATE 55 CORRIDOR.

ILZ044>046-052>057-061>063-066>068-071>073-062300-
/O.NEW.KILX.WI.Y.0001.100406T1800Z-100406T2300Z/
PIATT-CHAMPAIGN-VERMILION-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-COLES-
EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-CLAY-
RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...CHAMPAIGN...URBANA...DANVILLE...
TAYLORVILLE...DECATUR...CHARLESTON...MATTOON...SHELBYVILLE...
EFFINGHAM...FLORA...LAWRENCEVILLE
1104 AM CDT TUE APR 6 2010

...WIND ADVISORY IN EFFECT UNTIL 6 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CDT THIS EVENING. 

* TIMING...STRONGEST WINDS ARE EXPECTED THIS AFTERNOON AFTER 1 PM AND WILL
  CONTINUE INTO THE EARLY EVENING...UNTIL 6 PM...JUST BEFORE SUNSET.

* WINDS...SOUTHWEST WINDS 25 TO 30 MPH. GUSTS UP TO 35 MPH INCREASING
  TO 45 MPH IN THE AFTERNOON.

* IMPACTS...WINDS FROM THE SOUTHWEST WILL CAUSE A PROBLEM FOR
  VEHICLES IN TRANSIT...PARTICULARLY HIGH PROFILE VEHICLES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH ARE
EXPECTED...WITH GUSTS IN EXCESS OF 45 MPH. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$

HJS
1 follow-up statement
336 
WWUS73 KILX 062035
NPWILX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
335 PM CDT TUE APR 6 2010

...WIND ADVISORY CANCELLED FOR CENTRAL AND SOUTHEAST ILLINOIS...

.WINDS ARE EXPECTED TO GRADUALLY DECREASE DURING THE LATE
AFTERNOON AND EVENING. GUSTY WINDS WILL REMAIN THROUGH THE
EVENING...HOWEVER THEY WILL BE BELOW ADVISORY CRITERIA AND
THEREFORE THE ADVISORY HAS BEEN CANCELLED.

ILZ044>046-052>057-061>063-066>068-071>073-062145-
/O.CAN.KILX.WI.Y.0001.000000T0000Z-100406T2300Z/
PIATT-CHAMPAIGN-VERMILION-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-COLES-
EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-CLAY-
RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...CHAMPAIGN...URBANA...DANVILLE...
TAYLORVILLE...DECATUR...CHARLESTON...MATTOON...SHELBYVILLE...
EFFINGHAM...FLORA...LAWRENCEVILLE
335 PM CDT TUE APR 6 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS CANCELLED THE WIND
ADVISORY. 

EXPECT THE WINDS TO GRADUALLY DECREASE DURING THE LATE AFTERNOON
AND EVENING HOURS.

$$

GOETSCH

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this wind advisory went out at Apr 6, 11:04 AM CDT, 0 minutes earlier.

Area forecast discussion, Apr 6, 11:04 AM CDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
1104 AM CDT TUE APR 6 2010

.DISCUSSION...
ISSUED 1046 AM CDT TUE APR 6 2010
WITH A COUPLE OF EXCEPTIONS...THE FORECAST IS ACTUALLY GOING ALONG
QUITE WELL. A BAND OF CLOUDS ASSOCIATED WITH THE OUTFLOW FROM THE
STORMS ALONG THE WARM FRONT TO THE NORTH IS SLOWLY BEING ERODED BY
SOME VIGOROUS MIXING OF THE LOW LEVELS. THE SAME LOW LEVEL MIXING
IS ALLOWING SOME MOMENTUM TRANSFER OF STRONGER 30-45 KT WINDS DOWN
TO THE SFC. THIS AFTERNOON HAS THE POTENTIAL TO BE QUITE WINDY...
PARTICULARLY SE OF INTERSTATE 55 CORRIDOR. SHOULD BE SOMEWHAT
CLOSE TO WIND ADVISORY CRITERIA...WITH SUSTAINED WINDS AROUND THE
30MPH MARK AND GUSTS NEARING 45 MPH. AM ISSUING A WIND ADVISORY
FOR THE APPROPRIATE COUNTIES...AND THE SPS TO COVER THE REST OF
THE CWA WHERE THE WINDS SHOULD REMAIN BELOW ADSY CRITERIA. ZONES
TO FOLLOW.

HJS
&&

.AVIATION...
ISSUED 636 AM CDT TUE APR 6 2010

WARM FRONT HAS LIFTED TO NEAR THE I-80 CORRIDOR EARLY THIS
MORNING...HOWEVER A BAND OF MID-LEVEL CLOUDINESS CONTINUES TO
STREAM ALONG AND JUST SOUTH OF THE BOUNDARY IMPACTING THE NORTHERN
KILX TERMINALS. BASED ON SATELLITE LOOPS...3500-5000FT CEILINGS
WILL PERSIST AT KPIA AND KBMI THROUGH 15Z BEFORE SHIFTING A BIT
FURTHER NORTHWARD. MEANWHILE...VERY STRONG SOUTHERLY WINDS WILL
DEVELOP ACROSS CENTRAL ILLINOIS...WITH BUFKIT MOMENTUM TRANSFER
SUGGESTING GUSTS AS HIGH AS 25 TO 30KT. STRONG WINDS WILL CONTINUE
THROUGH TONIGHT...HOWEVER GUSTS WILL DIMINISH AFTER SUNSET. AS A
COLD FRONT APPROACHES FROM THE WEST...SCATTERED THUNDERSTORMS WILL
MOVE INTO THE ILLINOIS RIVER VALLEY SHORTLY AFTER MIDNIGHT. HAVE
THEREFORE INCLUDED A VCTS AT KPIA BEGINNING AT 07Z...SPREADING
EASTWARD TO KDEC BY 10Z.

BARNES
&&

.PREV DISCUSSION...
ISSUED 225 AM CDT TUE APR 6 2010

WARM FRONT HAS LIFTED NORTH TO ABOUT THE I-80 CORRIDOR.
THUNDERSTORM ACTIVITY THE LAST SEVERAL HOURS HAS BEEN ALONG AND
NORTH OF THIS FRONT...WITH MAINLY SOME CIRRUS BLOWOFF AFFECTING
THE NORTHERN HALF OF OUR CWA. REGIONAL PROFILERS AND 88-D SITES
SHOWING A RATHER STRONG LOW LEVEL JET EXTENDING NORTHEAST OUT OF
THE SOUTHERN PLAINS INTO NORTHERN ILLINOIS...WITH 925 MB WINDS AS
STRONG AS 70-75 KNOTS FROM OKLAHOMA INTO SOUTHWEST MISSOURI.

THE INITIAL FORECAST PROBLEM OF THE DAY INVOLVES THE STRENGTH OF
THE WINDS THIS AFTERNOON...FOLLOWED BY THE PASSAGE OF A COLD FRONT
AND ITS ASSOCIATED SEVERE THUNDERSTORM POTENTIAL.

SHORT TERM...TODAY THROUGH THURSDAY...

THUNDERSTORM ACTIVITY IS EXPECTED TO REMAIN NORTH OF THE CWA
TODAY. HOWEVER...A RATHER TIGHT PRESSURE GRADIENT OVER THE STATE
WILL LEAD TO WINDY CONDITIONS BY LATE MORNING. BUFKIT MOMENTUM
TRANSFER GUIDANCE SUGGEST WIND GUSTS APPROACHING 40 MPH ACROSS THE
EASTERN CWA...AS THE AIR MIXES DOWN FROM AROUND 850 MB. THIS IS
JUST SHY OF WIND ADVISORY CRITERIA...BUT WILL NEED TO MONITOR
THROUGH THE DAY IN CASE THE GUSTS DECIDE TO SNEAK UP A FEW NOTCHES.
WILL CONTINUE TO GO WITH TEMPERATURES A FEW DEGREES ABOVE
GUIDANCE...WITH LOWER 80S ACROSS THE BOARD.

DEEPENING UPPER TROUGH CURRENTLY OVER THE ROCKIES WILL PUSH EAST
INTO THE PLAINS BY WEDNESDAY MORNING. MAIN SURFACE BOUNDARY
EXPECTED TO BE MOVING INTO THE CWA TOWARD SUNRISE WEDNESDAY.
LEANED MORE TOWARD A GFS/ECMWF SOLUTION AS THE NAM SEEMS A BIT TOO
FAST IN MOVING THE ASSOCIATED SURFACE WAVE NORTHEAST INTO LOWER
MICHIGAN. WE SHOULD BEGIN SEEING RAIN MOVING IN DURING THE
EVENING...WITH LIKELY POPS BY MIDNIGHT WEST OF I-55 AND EVERYWHERE
ON WEDNESDAY. SPC CONVECTIVE OUTLOOK HAS THE SLIGHT RISK AREA
TONIGHT GENERALLY ALONG AND NORTHWEST OF THE ILLINOIS RIVER...
SHIFTING TO THE REMAINDER OF THE CWA ON WEDNESDAY.

MAIN SYNOPTIC BOUNDARY EXPECTED TO BE CLEARING THE CWA BY SUNSET
WEDNESDAY EVENING...ALTHOUGH THE UPPER TROUGH WILL LAG BEHIND BY
ABOUT 12 HOURS. MAY SEE SOME LINGERING SHOWERS UNDERNEATH THE
UPPER TROUGH WEDNESDAY NIGHT...BUT THE RAIN SHOULD GENERALLY BE
EAST OF THE AREA BY MIDDAY THURSDAY. MUCH COOLER CONDITIONS
EXPECTED ON THURSDAY THAN IN RECENT DAYS...WITH HIGHS ONLY IN THE
MID TO UPPER 50S.

LONG TERM...FRIDAY THROUGH MONDAY...

GFS/ECMWF BOTH IN AGREEMENT IN SETTING UP A MORE ZONAL FLOW OVER
THE WEEKEND...AS OUR UPPER TROUGH EXITS THE EASTERN SEABOARD. NEAR
NORMAL TEMPERATURES ON FRIDAY SHOULD STEADILY WARM AGAIN THROUGH
THE WEEKEND...AS HIGH PRESSURE IN THE SOUTHEAST U.S. RESULTS IN A
SOUTHERLY WIND FLOW OVER OUR AREA.

GEELHART

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 6 PM CDT THIS EVENING FOR ILZ044>046-052>057-
061>063-066>068-071>073.

&&
Hazardous weather outlook, Apr 6, 6:08 AM CDT, 4 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
608 AM CDT TUE APR 6 2010

ILZ027>031-036>038-040>043-047>053-071100-
CASS-CHRISTIAN-DE WITT-FULTON-KNOX-LOGAN-MACON-MARSHALL-MASON-
MCLEAN-MENARD-MORGAN-PEORIA-SANGAMON-SCHUYLER-SCOTT-STARK-
TAZEWELL-WOODFORD-
608 AM CDT TUE APR 6 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

STRONG SOUTHERLY WINDS WILL DEVELOP ACROSS THE AREA TODAY...WITH
GUSTS AS HIGH AS 35 TO 40 MPH AT TIMES. MOTORISTS ARE ADVISED TO
DRIVE WITH CAUTION...ESPECIALLY ON EAST-WEST ORIENTED ROADS SUCH
AS I-72.

SCATTERED THUNDERSTORMS WILL DEVELOP AHEAD OF AN ADVANCING COLD
FRONT LATE TONIGHT. SOME OF THE STORMS COULD BECOME SEVERE...WITH
DAMAGING WIND GUSTS AND LARGE HAIL BEING THE PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS WILL LINGER INTO WEDNESDAY MORNING BEFORE A COLD
FRONT SWEEPS THROUGH THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED AFTER MIDNIGHT TONIGHT.

ILZ044>046-054>057-061-071100-
CHAMPAIGN-COLES-DOUGLAS-EDGAR-MOULTRIE-PIATT-SHELBY-VERMILION-
608 AM CDT TUE APR 6 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

STRONG SOUTHERLY WINDS WILL DEVELOP ACROSS THE AREA TODAY...WITH
GUSTS AS HIGH AS 35 TO 40 MPH AT TIMES. MOTORISTS ARE ADVISED TO
DRIVE WITH CAUTION...ESPECIALLY ON EAST-WEST ORIENTED ROADS SUCH
AS I-72.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SCATTERED THUNDERSTORMS WILL DEVELOP AHEAD OF AN ADVANCING COLD
FRONT ON WEDNESDAY. SOME OF THE STORMS COULD BECOME SEVERE...WITH
DAMAGING WIND GUSTS AND LARGE HAIL BEING THE PRIMARY THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ062-063-066>068-071>073-071100-
CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND-
608 AM CDT TUE APR 6 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

STRONG SOUTHERLY WINDS WILL DEVELOP ACROSS THE AREA TODAY...WITH
GUSTS AS HIGH AS 35 TO 40 MPH AT TIMES. MOTORISTS ARE ADVISED TO
DRIVE WITH CAUTION...ESPECIALLY ON EAST-WEST ORIENTED ROADS SUCH
AS I-70.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SCATTERED THUNDERSTORMS WILL DEVELOP AHEAD OF AN ADVANCING COLD
FRONT ON WEDNESDAY. SOME OF THE STORMS COULD BECOME SEVERE...WITH
DAMAGING WIND GUSTS AND LARGE HAIL BEING THE PRIMARY THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

BARNES

Nearby

Wind Advisories in Illinois, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.